Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Minimal varieties


Author: Robert Osserman
Journal: Bull. Amer. Math. Soc. 75 (1969), 1092-1120
MSC (1959): Primary 5304, 5374, 3547; Secondary 5301, 2880, 3061
DOI: https://doi.org/10.1090/S0002-9904-1969-12357-8
MathSciNet review: 0276875
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. W. K. Allard, On boundary regularity for Plateau's problem, Bull. Amer. Math. Soc. 75 (1969), 522-523. MR 241802
  • 2. F. J. Almgren, Jr., (a) Some interior regularity theorems for minimal surfaces and an extension of Bernstein's Theorem, Ann. of Math. (2) 84 (1966), 277-292. MR 200816
  • 2. F. J. Almgren, Jr., (b) Plateau's problem, an invitation to varifold geometry, Benjamin, New York, 1966.
  • 2. F. J. Almgren, Jr., (c) Measure theoretic geometry and elliptic variational problems, Bull. Amer. Math. Soc. 75 (1969), 285-304. MR 240689
  • 3. E. F. Beckenbach and G. A. Hutchison, Meromorphic minimal surfaces, Pacific J. Math. 28 (1969), 17-47. MR 238197
  • 4. E. Beltrami, Opere, vol. 2, Hoepli, Milan, 1904, pp. 1-54.
  • 5. W. Blaschke and H. Reichardt, Einführung in die Differentialgeometrie, 2nd edition, Grundlehren der Math. Wissenschaften, vol. 58, Springer-Verlag, Berlin, 1960. MR 116267
  • 6. E. Bombieri, Nuovi risultati sulle ipersuperfici minimali non parametriche, Rend. Sem. Mat. Fis. Milano 38. (1968), 2-12. MR 240730
  • 7. E. Bombieri, E. de Giorgi and E. Giusti, Minimal cones and the Bernstein problem, Invent. Math. 7(1969), 243-268. MR 250205
  • 8. E. Bombieri, E. de Giorgi and M. Miranda, Una maggiorazione a priori relativa alle ipersuperfici minimali non parametriche, Arch. Rational Mech. Anal. 32 (1969), 255-267. MR 248647
  • 9. E. Calabi, (a) Isometric imbedding of complex manifolds, Ann. of Math. (2) 58 (1953), 1-23. MR 57000
  • 9. E. Calabi, (b) Minimal immersions of surfaces in euclidean spheres, J. Differential Geometry 1 (1967), 111-125. MR 233294
  • 9. E. Calabi, (c) Quelques applications de l'analyse complexe aux surfaces d'aire minima (together with Topics in complex manifolds by H. Rossi), Les Presses de l'Univ. de Montréal, 1968.
  • 10. S.-S. Chern, (a) "Minimal surfaces in an Euclidean space of N dimensions" in Differential and combinatorial topology, A Symposium in Honor of Marston Morse, Princeton Univ. Press, Princeton, N. J., 1965, pp. 187-198. MR 180926
  • 10. S.-S. Chern, (b) Minimal submanifolds in a Riemannian manifold, Technical Report 19, University of Kansas, Lawrence, Kansas, 1968. MR 248648
  • 11. S.-S. Chern, M. do Carmo and S. Kobayashi, Minimal submanifolds of a sphere with second fundamental form of constant length (to appear). MR 273546
  • 12. S.-S. Chern and R. Osserman, Complete minimal surfaces in euclidean n-space, J. Analyse Math. 19 (1967), 15-34. MR 226514
  • 13. E. de Giorgi, Una extensione del teorema di Bernstein, Ann. Scuola Norm. Sup. Pisa 19 (1965), 79-85. MR 178385
  • 14. E. de Giorgi and G. Stampacchia, Sulle singolarità eliminabili delle ipersuperfici minimali, Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Natur. 38 (1965), 352-357. MR 187158
  • 15. M. do Carmo and N. Wallach, (a) Representations of compact groups and minimal immersions into spheres, J. Differential Geometry (to appear). MR 266104
  • 15. M. do Carmo and N. Wallach, (b) Minimal immersions of spheres into spheres (to appear). MR 278318
  • 16. A. Dinghas, (a) Über Minimalabbildungen von Gebieten der komplexen Ebene in der Hilbert-Raum, Jber. Deutsch. Math.-Verein. 67 (1964), 43-48. MR 177319
  • 16. A. Dinghas, (b) Über einen allgemeinen Verzerrungssatz für beschränkte Minimalflächen, Jber. Deutsch. Math.-Verein. 69 (1967), 152-160. MR 212695
  • 17. F. Dombrowski, Krümmungsgrössen gleichungsdefinievter Untermannigfaltigkeiten Riemannscher Mannigfaltigkeiten, Math. Nachr. 38 (1968), 133-180. MR 246232
  • 18. L. P. Eisenhart, Riemannian geometry, Princeton Univ. Press, Princeton, N. J., 1949.
  • 19. H. Federer, Geometric measure theory, Springer-Verlag, New York, 1969. MR 257325
  • 20. H. Flanders, Some relations on minimal hypersurfaces (to appear). MR 244875
  • 21. W. H. Fleming, On the oriented Plateau problem, Rend. Circ. Mat. Palermo (2) 11 (1962), 69-90. MR 157263
  • 22. T. Frankel, On the fundamental group of a compact minimal submanifold, Ann. of Math. (2) 83 (1966), 68-73. MR 187183
  • 23. D. Gilbarg, "Boundary value problems for nonlinear equations in n variables" in Nonlinear problems, Univ. of Wisconsin Press, Madison, Wisc., 1963, pp. 151-159. MR 146506
  • 24. A. Gray, Minimal varieties and almost Hermitian submanifolds, Michigan Math. J. 12 (1965), 273-287. MR 184185
  • 25. S. Hildebrandt, Über das Randverhatten von Minimälflachen, Math. Ann. 165 (1966), 1-18. MR 206837
  • 26. W.-Y. Hsiang, (a) On the compact homogeneous minimal submanifolds, Proc. Nat. Acad. Sci. U.S.A. 56 (1966), 5-6. MR 205203
  • 26. W.-Y. Hsiang, (b) Remarks on closed minimal submanifolds in the standard Riemannian m-sphere, J. Differential Geometry 1 (1967), 257-267. MR 225244
  • 27. H. Jenkins and J. Serrin, The Dirichlet problem for the minimal surface equation in higher dimensions, J. Reine Angew. Math. 229 (1968), 170-187. MR 222467
  • 28. L. Jonker, A theorem on minimal surfaces, J. Differential Geometry (to appear). MR 267470
  • 29. S. Kobayashi, Isometric imbeddings of compact symmetric spaces, Tôhoku Math. J. 20 (1968), 21-25. MR 227895
  • 30. H. B. Lawson, Jr., (a) Minimal varieties in constant curvature manifolds, Ph.D. thesis, Stanford University, Stanford, Calif., 1968.
  • 30. H. B. Lawson, Jr., (b) Local rigidity theorems for minimal hypersurfaces, Ann. of Math. (2) 89 (1969), 187-197. MR 238229
  • 30. H. B. Lawson, Jr., (c) Some intrinsic characterizations of minimal surfaces, J. Analyse Math, (to appear). MR 284922
  • 30. H. B. Lawson, Jr., (d) The global behavior of minimal surfaces in Ş (to appear).
  • 30. H. B. Lawson, Jr., (e) Compact minimal surfaces in S3 Proc. Sympos. Pure Math., vol. 15, Amer. Math. Soc. Providence, R. I. (to appear).
  • 30. H. B. Lawson, Jr., (f) Complete minimal surfaces in S3 (to appear).
  • 31. R. Lipschitz, Ausdehnung der Theorie der Miniamalflächen, J. Reine Angew. Math. 78 (1874), 1-45.
  • 32. M. Miranda, (a) Un teorema di esistenza e unicita per il problema dell'area minima in n variabili, Ann. Scuola Norm. Sup. Pisa 19 (1965), 233-250. MR 181918
  • 32. M. Miranda, (b) Sul minimo dell'integrale del gradiente di una funzione, Ann. Scuola Norm. Sup. Pisa 19 (1965), 627-665. MR 188839
  • 32. M. Miranda, (c) Comportamento delle successioni convergenti di frontieri minimali, Rend. Sem. Mat. Padova 38 (1967), 238-257. MR 222735
  • 32. M. Miranda, (d) Disuguaglianze di Sobolev sulle ipersuperfici minimali, Rend. Sem. Mat. Univ. Padova 38 (1967), 69-79. MR 221350
  • 32. M. Miranda, (e) Una maggiorazione integrale per le curvature delle ipersuperfici minimali, Rend. Sem. Mat. Univ. Padova 38 (1967), 91-107. MR 222778
  • 32. M. Miranda, (f) Sulle singolarità delle frontieri minimali, Rend. Sem. Mat. Univ. Padova 38 (1967), 180-188. MR 221351
  • 33. C. B. Morrey, Multiple integrals in the calculus of variations, Springer-Verlag, New York, 1966. MR 202511
  • 34. J. Moser, On Harnack's theorem for elliptic differential equations, Comm. Pure Appl. Math. 14 (1961), 577-591. MR 159138
  • 35. J. C. C. Nitsche, On new results in the theory of minimal surfaces, Bull. Amer. Math. Soc. 71 (1965), 195-270. MR 173993
  • 36. R. Osserman, (a) Global properties of minimal surfaces in E3 and E, Ann. of Math. (2) 80 (1964), 340-364. MR 179701
  • 36. R. Osserman, (b) Some properties of solutions to the minimal surface system for arbitrary codimention, Proc. Sympos. Pure Math., vol. 15, Amer. Math. Soc., Providence, R. I. (to appear). MR 262946
  • 36. R. Osserman, (c) A survey of minimal surfaces, Uspehi Mat. Nauk 22 (1967), 55-136; English transl., Van Nostrand, New York, 1969. MR 238198
  • 37. T. Otsuki, Minimal hypersurfaces in a Riemannian manifold of constant curvature to appear). MR 264565
  • 38. M. Pinl, Über einen Satz von G. Ricci-Curbastro und die Gaussche Krümmung der Minimalflachen. I, II, Arch. Math. 4 (1953), 369-373; 15 (1964), 232-240. MR 59585
  • 39. R. C. Reilly, The Gauss map in the study of submanifolds of spheres, Ph.D. thesis, University of California, Berkeley, Calif., 1969.
  • 40. G. Ricci-Curbastro, Opere, vol. 1, Edizione Cremonese, Rome, 1956, p. 411. MR 76694
  • 41. L. Sario and K. Noshiro, Value distribution theory, Van Nostrand, New York, 1966, Appendix II: Mapping of arbitrary minimal surfaces. MR 215998
  • 42. A. H. Schoen, Infinite regular warped polyhedra (IRWP) and infinite periodic minimal surfaces (IPMS), Notices Amer. Math. Soc. 15 (1968), 727; A fifth intersection-free infinite periodic minimal surface (IPMS) of cubic symmetry, Notices Amer. Math. Soc. 16 (1969), 519.
  • 43. J. Serrin, (a) Addendum to "A priori estimates for solutions of the minimal surface equation," Arch. Rational. Mech. Anal. 28 (1968), 149-154. MR 219867
  • 43. J. Serrin, (b) The problem of Dirichlet for quasilinear elliptic differential equations with many independent variables, Philos. Trans. Roy. Soc. London Ser A 264 (1969), 413-496. MR 282058
  • 44. J. Simons, Minimal varieties in Riemannian manifolds, Ann. of Math. (2) 88 (1968), 62-105. MR 233295
  • 45. G. Stampacchia, On some regular multiple integral problems in the calculus of variations, Comm. Pure Appl. Math. 16 (1963), 383-421. MR 155209
  • 46. T. Takahashi, Minimal immersions of Riemannian manifolds, J. Math. Soc. Japan 18 (1966), 380-385. MR 198393
  • 47. M. Takeuchi and S. Kobayashi, Minimal imbeddings of R-spaces, J. Differential Geometry 2 (1968), 203-215. MR 239007
  • 48. D. Triscari, (a) Sulle singolarità delle frontieri orientate di misura minima, Ann. Scuola Norm. Sup. Pisa 17 (1963), 349-371. MR 169102
  • 48. D. Triscari, (b) Sull'esistenza di cilindri con frontiera di misura minima, Ann. Scuola Norm. Sup. Pisa 17 (1963), 387-399. MR 169103
  • 48. D. Triscari, (c) Sulle singolarità delle frontiere orientate di misura minima nello spazio euclideo a 4 dimensioni, Matematiche (Catania) 17 (1963), 139-163. MR 169104
  • 49. E. Heinz and F. Tomi, Zu einem Satze von S. Hildebrandt über das Randverhalten von Minimalflächen, Math. Z. (to appear). MR 266066
  • 50. R. Hermann, A uniqueness theorem for minimal submanifolds, J. Differential Geometry 2 (1968), 191-195. MR 240731
  • 51. S. Hildebrandt, Boundary behavior of minimal surfaces, Arch. Rational Mech. Anal. (to appear). MR 248650
  • 52. W.-Y. Hsiang and H. B. Lawson, Jr., Minimal submanifolds of low cohomogeneity to appear).
  • 53. D. S. Kinderlehrer, Minimal surfaces whose boundaries contain spikes, J. Math. Mech. (to appear). MR 256277
  • 54. H. B. Lawson, Jr., Rigidity theorems in rank-1 symmetric spaces (to appear).
  • 55. J. C. C. Nitsche, (a) Concerning the isolated character of solutions of Plateau's problem, Math. Z. 109 (1969), 393-411. MR 243439
  • 55. J. C. C. Nitsche, (b) The boundary behavior of minimal surfaces--Kellogg's Theorem and branch points on the boundary, Invent. Math, (to appear).
  • 56. R. Osserman, (a) The nonexistence of branch points in the classical solution of Plateau's problem, Bull. Amer. Math. Soc. 75 (1969), 1247-1248. MR 253187
  • 56. R. Osserman, (b) A proof of the regularity everywhere of the classical solution to Plateau's problem (to appear).

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1959): 5304, 5374, 3547, 5301, 2880, 3061

Retrieve articles in all journals with MSC (1959): 5304, 5374, 3547, 5301, 2880, 3061


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1969-12357-8

American Mathematical Society